Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Leg stopped working and difficulty writing after stokes. What is it?

My father had a 2 strokes approximately 8 weeks ago and he lost the ability to write for a few days (he was admitted to hospital and had scans etc). Last night his right leg was in his words paralysed for about 90 seconds, he had no pins and needles and no pain . He had been on the phone to me prior to this and I did think I detected a very slight slurring when he spoke. My mother said that he had a greyish palour. He would not allow my mother to dial 999 and he went to bed. He managed to climb the stairs himself
Asked On : Thu, 19 Apr 2012
Answers:  1 Views:  31
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Neurologist 's  Response
Nov 2013

Thank you for posting your query.

I have noted th symptoms of your father.

They are suggestive of TIA- transient ischemic attack. This occurs due to reduction of blood flow to a part of brain.

TIA should be treated, as it is a risk factor for future stroke.

He should be on aspirin or clopidogrel and his risk factors (diabetes, high BP or cholesterol) should be controlled.

He should see his neurologist.

I hope my answer helps. Please get back if you have any follow up queries or if you require any additional information.

Wishing you good health,

Dr Sudhir Kumar MD (Internal Medicine), DM (Neurology)
Senior Consultant Neurologist
Apollo Hospitals, Hyderabad, India
Click on this link to ask me a DIRECT QUERY:

Answered: Sat, 29 Mar 2014
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor